Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 17, 2007, 12:49 AM CDT for Kidder County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 12:49 AM CDT (05:49 UTC)
- Expired
- Jun 17, 2007, 1:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Kidder County, ND
The radar
The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 11:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:49 PM CDT, 10 hours earlier.
Area forecast discussion, Jun 16, 2:49 PM CDT, 10 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 249 PM CDT SAT JUN 16 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... ACTIVE NIGHT ON TAP AS A WARM FRONT LIFTS NORTHWARD OUT OF SOUTH DAKOTA INTO OUR STATE. UNSTABLE BUT CAPPED AIR SOUTH OF THE FRONT WILL LIFT OVER THE FRONT ON THE WINGS OF A NOCTURNAL LOW LEVEL JET...THIS WILL BE THE MAIN MECHANISM FOR OUR FORECAST AREA...THUS I EXPECT MOST OF OUR THUNDERSTORMS WILL OCCUR BETWEEN 10 PM AND 10 AM SUNDAY MORNING. OTHER ACTIVITY...INITIATED OFF THE HIGHER TERRAIN OF MONTANA AND WYOMING MIGHT AFFECT OUR SOUTHWEST CORNER BY LATE AFTERNOON. A SECOND ROUND OF SEVERE WEATHER WILL DEVELOP OVER THE CENTRAL PART OF THE STATE SUNDAY AFTERNOON AS THE SURFACE LOW AND COLD FRONT PUSH THROUGH THE REGION. AFTER THAT SHOWERS AND THUNDERSHOWERS MAY LINGER IN A REGIME OF COLD UPPER LEVEL TEMPERATURES MONDAY AND TUESDAY. .LONG TERM...WEDNESDAY THROUGH SATURDAY... AS THE NIGHT SHIFT INDICATED IN THE PREVIOUS DISCUSSION...THE LAST FEW GFS AND EUROPEAN RUNS HAVE BECOME AS ONE...WITH A MUCH HIGHER DEGREE OF AGREEABILITY OVER THE EXTENDED PERIOD THAN WHAT WAS DEPICTED OVER THE PAST FEW DAYS. EXITING SHORT WAVE WEDNESDAY WILL BE REPLACED WITH NORTHWEST FLOW ALOFT OVER THE NORTHERN PLAINS AS UPPER LEVEL RIDGING TAKES PLACE OVER THE ROCKY MOUNTAIN REGION. THE UPPER LEVEL RIDGE THEN SLIDES SLOWLY EAST TOWARDS THE GREAT PLAINS THURSDAY THROUGH SATURDAY...AND WILL BRING GRADUALLY WARMER TEMPERATURES INTO THE REGION AS WE APPROACH THE WEEKEND. TOUGH CALL ON PRECIPITATION CHANCES ALL FOUR DAYS OF THE LONG TERM. RIDGE RIDER SHORT WAVES WILL BE DIFFICULT TO TIME AND PLACE...SO FELT THE BEST FORECAST WAS TO LEAVE POPS/WEATHER AS IS...LEAVING SLIGHT CHANCE POPS ALONE AS WELL AS LEAVING WEATHER OUT WHERE WE HAD DRY BEFORE. && .AVIATION... A WARM FRONT LIFTING NORTH AND AN UPPER LEVEL DISTURBANCE MOVING IN FROM MONTANA WILL BE THE FOCUS FOR THUNDERSTORMS DEVELOPING THIS EVENING WEST...ADVECTING INTO CENTRAL NORTH DAKOTA AROUND MIDNIGHT. SOME OF THESE STORMS WILL BE SEVERE. VFR CIGS AND VIS EXPECTED FOR REST OF TODAY AND THROUGH THE EARLY EVENING...WITH MVFR TO IFR CIGS AND VIS ANTICIPATED IN HEAVIER THUNDERSTORMS TONIGHT. MODELS THEN BRING IN A LARGE AREA OF LOW CIGS...AROUND 1500-2000 FT AGL...BEHIND THE CONVECTION WEST AND CENTRAL LATE TONIGHT/EARLY TOMORROW MORNING...SO HAVE TRENDED THE TAF FORECASTS IN THIS DIRECTION. MAY YET SEE AN AFTERNOON THUNDERSTORM OVER THE FAR SOUTHWEST AND SOUTH CENTRAL TODAY WITH OUTFLOW BOUNDARIES FROM THE STORMS IN SD PUSHING NORTH...AND CONVECTION OVER THE BIG HORNS OF MONTANA ADVECTING EAST-NORTHEAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/NH
Hazardous weather outlook, Jun 16, 5:17 AM CDT, 19 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT SAT JUN 16 2007 NDZ001>005-009>013-017>023-025-171030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER- 517 AM CDT SAT JUN 16 2007 /417 AM MDT SAT JUN 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME MAY BE SEVERE. HEAVY RAIN IS POSSIBLE...MAINLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE. AN ACTIVE WEEK AHEAD WITH A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. NDZ031>037-040>048-050-051-171030- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 517 AM CDT SAT JUN 16 2007 /417 AM MDT SAT JUN 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...SOME POSSIBLY SEVERE. A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE. AN ACTIVE WEEK AHEAD WITH A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. JV
In the hours before
Local storm report, Jun 16, 11:55 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1155 PM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 3 N MANDAN 46.87N 100.89W
06/16/2007 E0.88 INCH MORTON ND PUBLIC
PEA AND NICKEL SIZE HAIL ENDED 1140 PM CDT.
&&
7The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:38 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 51 min |
| Jun 16, 10:49 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder | 56 min |
| Jun 16, 11:36 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Morton | 54 min |
| Jun 16, 11:47 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 58 min |
| Jun 16, 11:51 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan, McIntosh | 54 min |
| Jun 17, 12:02 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 58 min |
| Jun 17, 12:15 AM CDT | Severe Thunderstorm Warning | BIS | Mercer | 60 min |
| Jun 17, 12:27 AM CDT | Tornado Warning | BIS | Burleigh, Kidder | 33 min |
| Jun 17, 12:52 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 53 min |
| Jun 17, 12:57 AM CDT | Tornado Warning | BIS | Burleigh | 33 min |
| Jun 17, 1:08 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 67 min |
| Jun 17, 2:08 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 67 min |
| Jun 17, 2:14 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 61 min |
| Jun 17, 4:16 AM CDT | Wind Advisory | BIS | Dickey, LaMoure | 11 hr |
| Jun 17, 7:13 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 62 min |
| Jun 17, 3:20 PM CDT | Flash Flood Watch | BIS | Dickey, Kidder, LaMoure, Logan, McIntosh, Stutsman | 9 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.